It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Ear, Nose & Throat Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 11-10-2012, 12:52 PM   #1
Newbie
(male)
 
Join Date: Nov 2012
Location: Nashville, TN, USA
Posts: 1
parminides HB User
concern about more antibiotics for sinus infection

Because of a complicated dental issue, I've been on multiple antibiotics in the last few months (long story):

1. May 10: Penicillin VK 500mg tab (6 days) and Metronidazole 250mg tab (7 days) 4x per day for both
2. Jun 6: Amoxicillin 500mg; 4 tablets immediately then 1 pill 3x per day (2 weeks)
3. Jun 21: Augmentin 875mg + 125mg additives, 2x per day (3 weeks)
4. Sep 16: Clindamycin 300 mg, 3x per day (16 days)

I am concerned by the number and duration of these antibiotics courses. I was on 5 weeks of continuous antibiotics in June/July.

The dental issues persisted, and I had a CT scan on September 7. It revealed an acute right maxillary sinus infection. This was partly the reason for the Clindamycin.

I saw an ENT this week to evaluate the sinuses, and he took another CT. He said that the right maxillary sinus had cleared up and what appears there in the CT is actually a cyst.

But he said one of the left sinuses is now infected. He didn't name it, but it appears to be the sphenoid sinus. He said that since I wasn't experiencing any symptoms, his only treatment was to prescribe more Clindamycin (300mg 3x / day for 10 days).

After the appointment I looked back at the September CT scan, and it appears that the left sinus was already partially infected then. If true, this means that the currently infected sinus survived the 2 week round of Clindamycin in September (or else it cleared up and got reinfected).

I am concerned that throwing another round of Clindamycin at it risks antibiotic resistance (if it's not already). I'm also concerned about antibiotic resistance in the dental infections that remain. I expressed my concern to the ENT, and all he said was that he wasn't happy about more antibiotics either.

I postponed taking the Clindamycin and have scheduled an appointment with another ENT who comes highly recommended. Unfortunately, I can't see him until Nov 19.

Would I endanger my health by delaying the Clindamycin until Nov 19? (If this is the sphenoid sinus, I know that it's very near the brain, which heightens my concern.) On the other hand, would I endanger my health by taking the Clindamycin after so many other recent antibiotic courses (including 16 days of Clindamycin in September)?

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Ear/Sinus trouble? Please advise! dianajune Ear, Nose & Throat 0 12-04-2011 02:58 PM
Please help CT Scan Showed Polyp in Sphenoid Sinus Dees1977 Ear, Nose & Throat 3 02-09-2011 06:43 AM
new symptoms, while taking antibiotics heathersimpkins Ear, Nose & Throat 2 08-18-2008 06:57 PM
Sore throat not going away with antibiotics Walty Ear, Nose & Throat 0 02-03-2008 05:12 AM
More infections since having post nasal drip TheAdventure Ear, Nose & Throat 2 10-17-2007 04:56 PM

Tags
antibiotics, infection, sinus



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:55 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!